Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts Login 
  • Users Online:655
  • Home
  • Print this page
  • Email this page
CASE REPORT
Year : 2019  |  Volume : 33  |  Issue : 1  |  Page : 39-41

Increased neuropathic pain following cervical epidural steroid injection


1 Consultant Pain Physician, Department of Pain Management, Nanavati Superspeciality Hospital; Director, Department of Pain Management, Morkane Pain Clinic; Department of Pain Management, Sai Hospital, Mumbai, India
2 Consultant Pain Physician, Department of Pain Management, Deshmukh Orthopaedic Hospital, Ichalkaranji, Kolhapur, India
3 Consultant Pain Physician, Department of Pain Management, Global Hospital, Mumbai, India
4 Director and Pain Consultant, Nashik Pain Care Centre, Nashik, Maharashtra, India

Correspondence Address:
Dr. Nana Morkane
Morkane Pain Clinic, B.1, Gurudev Apartments, Opposite Telephone Exchange, R C Marg, Chembur Naka, Chembur, Mumbai . 400 071, Maharashtra
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijpn.ijpn_58_18

Rights and Permissions

To draw attention to an uncommon complication that could arise from routinely performed procedure in pain practice like cervical epidural steroid injection. We report a case of 47-year-old female whose neuropathic pain was increased after cervical epidural steroid injection. Cervical epidural injection with methylprednisolone and lignocaine produced transient paresthesia during injection followed by a dull ache with pronounced allodynia in fingers. Next day, the patient reported severe pain in left forearm and hand with burning and sensitivity to light touch and swelling of the dorsum of the hand. On examination, there was marked allodynia, warmth, erythema, and swelling of the left hand. Sensory examination showed decreased sensation to pinprick. Patient was prescribed a tapering dose of oral steroids, pregabalin, and analgesic-muscle relaxant combination. Symptoms gradually resolved on weekly follow-ups for 4 weeks and no further intervention was needed. Increased neuropathic pain after cervical epidural steroid injection may result from either a direct nerve root irritation caused by the steroid solution or nerve root injury. Direct nerve root irritation by steroid injection is most probable cause in midline approach.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed107    
    Printed0    
    Emailed0    
    PDF Downloaded3    
    Comments [Add]    

Recommend this journal